Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 9, 2011, 10:24 PM CDT for 4 counties in Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 10:24 PM CDT (03:24 UTC)
- Expired
- Apr 9, 2011, 11:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
Counties Cherokee County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 5:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3327 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 19.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WUUS53 KFSD 100324 SVRFSD IAC035-141-149-167-100400- /O.NEW.KFSD.SV.W.0043.110410T0324Z-110410T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1024 PM CDT SAT APR 9 2011 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHEROKEE COUNTY IN NORTHWEST IOWA... SOUTHWESTERN O'BRIEN COUNTY IN NORTHWEST IOWA... NORTHEASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA... SOUTHEASTERN SIOUX COUNTY IN NORTHWEST IOWA... * UNTIL 1100 PM CDT * AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STRUBLE TO 6 MILES NORTHWEST OF WASHTA...AND MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ALTON AND MARCUS AROUND 1035 PM CDT... CLEGHORN AROUND 1040 PM CDT... GRANVILLE AROUND 1045 PM CDT... HOSPERS...PAULLINA AND LARRABEE AROUND 1050 PM CDT... SUTHERLAND AND ARCHER AROUND 1100 PM CDT... OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MERIDEN AND CALUMET. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4259 9578 4286 9619 4321 9578 4291 9540 TIME...MOT...LOC 0325Z 225DEG 39KT 4287 9610 4266 9578 WIND...HAIL <58MPH 1.00IN $$ CJ
1 follow-up statement
351 WWUS53 KFSD 100343 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1043 PM CDT SAT APR 9 2011 IAC149-167-100353- /O.CAN.KFSD.SV.W.0043.000000T0000Z-110410T0400Z/ SIOUX IA-PLYMOUTH IA- 1043 PM CDT SAT APR 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PLYMOUTH AND SOUTHEASTERN SIOUX COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4272 9571 4288 9586 4304 9556 4291 9540 TIME...MOT...LOC 0343Z 238DEG 40KT 4282 9564 $$ IAC035-141-100400- /O.CON.KFSD.SV.W.0043.000000T0000Z-110410T0400Z/ O'BRIEN IA-CHEROKEE IA- 1043 PM CDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CHEROKEE AND SOUTHEASTERN O'BRIEN COUNTIES UNTIL 1100 PM CDT... AT 1043 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING DESTRUCTIVE HAIL UP TO HEN EGG SIZE. THIS STORM WAS LOCATED NEAR CLEGHORN...OR 24 MILES SOUTHEAST OF ORANGE CITY...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LARRABEE AROUND 1050 PM CDT... SUTHERLAND AROUND 1100 PM CDT... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CALUMET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4272 9571 4288 9586 4304 9556 4291 9540 TIME...MOT...LOC 0343Z 238DEG 40KT 4282 9564 WIND...HAIL <58MPH 2.00IN $$ CJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:40 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Apr 9, 3:40 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT SAT APR 9 2011 .DISCUSSION... SURFACE WARM FRONT HAS NOW APPROACHED SIOUX CITY...WITH THE AREA CLEAR OF LOW CLOUDS TO THE SOUTH OF THAT FRONT. FOR INSTANCE MANY TEMPERATURES IN EASTERN NE AND SW IA HAVE WARMED WELL INTO THE 80S. THERE IS COPIUS AMOUNTS OF LOW LEVEL THTE ADVECTION AND WARM AIR ADVECTION TONIGHT ACROSS MUCH OF THIS FA. SO THE MILLION DOLLAR QUESTION IS WHEN...AND WHERE WILL THE CAP BREAK TO ALLOW FOR THUNDERSTORM DEVELOPMENT. CURRENTLY...THOUGHTS ARE THAT CONVECTIVE INITIATION MAY FIRST FORM DOWNSTREAM TO THE SOUTH OR SOUTHEAST OF THIS AREA WHERE THE TEMPERATURES HAVE REALLY WARMED. THE CONVECTION SHOULD THEN PROCEED NORTHEASTWARD WHERE THE 0-6KM MEAN WIND IS 210 DEGREES AT 35 TO 40 KNOTS. THIS PLACES NW IA AND IMMEDIATE ADJACENT AREAS AT A RISK FOR SEVERE WEATHER THIS EVENING. A SEVERE WEATHER CHECKLIST DONE EARLIER TODAY FOR STORM LAKE IA REVEALED WIND SHEAR OFF THE CHARTS VALID FOR 00Z/10. FOR INSTANCE 0-3KM HELICITY IS 555 M/S AND 0-3KM BULK SHEAR AT 47 KNOTS. ML CAPE IS NEAR 3200 J/KG WITH THE CIN BEGINNING TO BREAK BY 00Z. SO ROTATING SUPERCELLS ARE CERTAINLY POSSIBLE THIS EVENING WITH A THREAT FOR LARGE HAIL AND ISOLATED TORNADOES ALONG THE WARM FRONT. HOWEVER ONE ITEM TO NOTE IS THAT WITH THE FORWARD PROPOGATION OF THE STORMS...THE SEVERE WEATHER THREAT WILL LIKELY NOT LAST THAT LONG. IN FACT AFTER ABOUT 03-04Z... THINGS TO BEGIN TO STABILIZE RATHER RAPIDLY AS SOME DRY SLOTTING BEGINS TO TAKE OVER OFF THE SURFACE. TO THE WEST...MOIST UPSLOPE FLOW WILL DOMINATE OUR AREAS WEST OF I 29 AND IT APPEARS LIKELY THAT SOME FOG AND DRIZZLE WILL LINGER THIS EVENING IN THOSE AREAS. STILL... ELEVATED STABILITY IS ABUNDANT IN OUR WESTERN ZONES SO DESPITE COOL SURFACE TEMPERATURES...GENERAL THUNDERSTORMS ARE A THREAT FOR OUR WEST ALSO THIS EVENING. AS ELUDED TOO EARLIER...AFTER MIDNIGHT THE DRY SLOTTING BEHIND THE WARM FRONT CONTINUES TO MOVE NORTHWARD EAST OF I 29...WITH STRATUS LINGERING WEST OF I 29. MEASURABLE RAINFALL WILL TAPER OFF. LOWS TONIGHT WILL BE MILD AS COLD AIR IS LACKING EVEN AS FAR WEST AS SW ND. HAVE MID 40S GOING IN OUR WEST...TO AROUND 60 IN STORM LAKE. /MJF AFTER THE BRIEF BREAK IN THE PRECIPITATION IN THE VERY EARLY MORNING HOURS OF SUNDAY...WILL SEE SHOWERS AND ISOLATED THUNDERSTORMS REDEVELOP OVER OUR SOUTH CENTRAL SOUTH DAKOTA ZONES BY MID MORNING AS THE MAIN UPPER LEVEL LOW TRACKS OUT OF COLORADO. PRECIPITATION WILL MOVE SLOWLY EASTWARD ACROSS THE CWA DURING THE DAY ON SUNDAY...CONTINUING TO EXPAND TO THE EAST ON SUNDAY NIGHT AS THE UPPER LEVEL LOW TRACKS INTO EASTERN MINNESOTA BY EARLY ON MONDAY. THE ATMOSPHERE BECOME INCREASINGLY STABLE ON SUNDAY...SO THINK THE MAIN THUNDERSTORM CHANCES WILL BE THROUGH THE BROOKINGS TO MARSHALL AREA IN THE MORNING IN THE VICINITY OF A WANING MIDLEVEL INSTABILITY/THETA E AXIS OVER THAT AREA. HAVE HIGHEST POPS ON SUNDAY ACROSS OUR WEST AND NORTH IN AREA OF BEST UPPER LEVEL SYNOPTIC LIFT...PER 700 TO 500 MB DIV Q FIELD. WITH AN EVER TIGHTENING SURFACE GRADIENT AS THE SURFACE LOW LIFTS TO THE NORTHEAST...WILL SEE NORTHWESTERLY WINDS PICK UP ACROSS THE AREA THROUGH THE AFTERNOON...AND MAY BE BRUSHING WIND ADVISORY CRITERIA IN SOME OF OUR WESTERN LOCALES. WITH OUR CWA BISECTED BY A COOL AIRMASS TO THE WEST AND A WARMER AIRMASS TO THE EAST...WILL SEE A WIDE RANGE OF TEMPERATURES ACROSS THE AREA ON SUNDAY. HIGHS WILL BE AROUND 50 THROUGH THE CHAMBERLAIN TO HURON CORRIDOR TO THE MID 70S OVER THE SPENCER/STORM LAKE AREA. PRECIPITATION WILL CONTINUE TO PULL TO THE NORTH AND EAST ON SUNDAY NIGHT AS FORCING TRACKS OFF INTO THE UPPER MIDWEST. COOLER AIR WILL SLOWLY FILTER INTO THE AREA ON SUNDAY NIGHT WITH WINDY CONDITIONS PERSISTING UNDER A TIGHT GRADIENT/RAPID PRESSURE RISES/AND STRONG COLD AIR ADVECTION. LOWS WILL BE IN THE MID 30S TO LOWER 40S. MONDAY WILL BE A BETTER DAY WITH DECREASING CLOUDS AND TEMPERATURES A COUPLE OF DEGREES ABOVE NORMAL AS SURFACE HIGH PRESSURE/UPPER LEVEL RIDGING BUILD INTO THE REGION. THE DOWN SIDE TO THE DAY WILL BE THE PERSISTENT STRONG WINDS. HIGHS ON MONDAY WILL BE IN THE RANGE OF MID 50S TO LOWER 60S. SOUTHERLY FLOW RETURNS TO THE AREA ON TUESDAY ON THE BACKSIDE OF THE HIGH...WITH LESS WIND AND WARMER TEMPERATURES. HIGHS LOOKING TO BE IN THE MID 60S TO AROUND 70. A BOUNDARY/LOW LEVEL CONVERGENCE ZONE SETS UP ACROSS THE AREA ON TUESDAY NIGHT AND WEDNESDAY...INTERACTING WITH A SHORTWAVE TRACKING OUT OF THE CENTRAL ROCKIES...AND KEEPING A CHANCE OF SHOWERS OVER OUR AREA INTO WEDNESDAY NIGHT WITH THE BOUNDARY NOT MAKING MUCH MOVEMENT THROUGH THE PERIOD. TEMPERATURES WILL BE COOLER ON WEDNESDAY IN OUR WEST...BEHIND THE BOUNDARY...WITH HIGHS IN THE 50S...WHILE ON THE WARM SIDE OF THE FEATURE TEMPERATURES WILL RISE INTO THE UPPER 60S OVER PORTIONS OF NORTHWEST IOWA. MAIN UPPER LEVEL TROUGH SWINGS THROUGH THE REGION ON THURSDAY...WITH THE BOUNDARY FINALLY PULLING TO THE SOUTH AND EAST...AND HIGHS IN THE LOWER TO MID 50S ACROSS THE COUNTY WARNING AREA. MODEL DIFFERENCES WITH HOW FAST PRECIPITATION PULLS OUT FOR THE END OF NEXT WEEK. TEMPERATURES LOOK TO UNDERGO SLOW WARMING FOR FRIDAY AND SATURDAY. /JM && .AVIATION... STRATUS NORTH OF THE WARM FRONT WILL CONTINUE TO BE ABUNDANT ACROSS THE NORTHERN AND WESTERN ZONES OF THE FSD FORECAST AREA THIS EVENING. THEREFORE CONDITIONS WILL BE GENERALLY IFR IN MOST OF SW MN AND AREAS WEST OF I 29 THIS EVENING. IN ADDITION...STRONG CAPPING IS IN PLACE RIGHT NOW. BUT THE CAPPING IS EXPECTED TO BREAK AS A SHORT WAVE OF ENERGY LIFTS NORTHEASWARD THIS EVENING. THUNDERSTORMS SHOULD DEVELOP ACROSS THIS AREA AND MAY BECOME QUITE NUMEROUS ALONG AND EAST OF I 29. THERE IS ALSO A SEVERE POTENTIAL FOR THOSE AREAS. AFTER MIDNIGHT...THE NAM AND GFS LOW LEVEL RELATIVE HUMIDITY FIELDS SHOW A LOT OF UPPER IFR TO MVFR STRATUS NUDGING EASTWARD ACROSS THE FORECAST AREA...ADVANCING TO ALONG AND WEST OF A YANKTON SD...TO SIOUX FALLS...TO MARSHALL MN LINE BY 12Z SUNDAY. THIS IS IN RESPONSE TO LOW LEVEL WINDS BECOME WESTERLY...AND ONE CAN SEE THE AMOUNT OF STRATUS CURRENTLY PRESENT IN CENTRAL SD. EAST OF THAT LINE...A FEW SHOWERS OR THUNDERSTORMS MAY LINGER FROM 06Z TO 12Z SUNDAY...BUT OTHERWISE CONDITIONS SHOULD BE MVFR TO VFR. /MJF && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, Apr 9, 4:00 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 400 PM CDT SAT APR 09 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 400 PM CDT SAT APR 09 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... LATE THIS AFTERNOON...ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS EASTERN NEBRASKA...AND PUSH INTO SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA BY EARLY EVENING. STORMS WILL DEVELOP VERY RAPIDLY WITH A RAPID NORTHEAST MOVEMENT. THIS IS A CONDITIONAL THREAT. IF STORMS DO DEVELOP AND CAN BECOME ROOTED IN THE MORE MOIST AND UNSTABLE AIR MASS NEAR AND TO THE EAST OF THE INTERSTATE 29 CORRIDOR...THEY WILL QUICKLY BECOME SEVERE WITH A THREAT FOR HAIL TO AROUND 2 INCHES IN DIAMETER. IN ADDITION WITH STRONG WINDS ABOVE THE SURFACE...WINDS UP TO 65 MPH MAY OCCUR IN SOME OF THE STRONGEST CELLS. THERE IS EVEN A THREAT FOR TORNADOES IN A SHORT WINDOW FROM 6 PM TO 9 PM ACROSS NORTHWEST IOWA AND IMMEDIATELY ADJACENT AREAS. AS STORMS MOVE NORTHWARD OF INTERSTATE 90...THE THREAT WILL CHANGE TO PRIMARILY VERY LARGE HAIL UP TO AROUND 2 INCHES IN DIAMETER...ESPECIALLY ACROSS EXTREME EASTERN SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. THE RISK FOR SEVERE STORMS SHOULD DIMINISH BY MIDNIGHT. OTHER MORE SCATTERED STORMS MAY OCCUR FURTHER WEST OF INTERSTATE 29...BUT ARE NOT EXPECTED TO BECOME SEVERE...WITH SMALL HAIL THE MAIN THREAT. FLOODING... FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES RIVERS FOR THE FORESEEABLE FUTURE. BY THE MIDDLE OF THE WEEK...THE DES MOINES RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE AT WINDOM AND JACKSON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS BEHIND AN EXITING AREA OF LOW PRESSURE ON SUNDAY NIGHT AND MONDAY WILL REACH 25 TO 35 MPH...WITH SOME GUSTS OVER 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM MAINLY ALONG AND EAST OF INTERSTE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 9, 9:07 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
907 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL PIPESTONE 44.00N 96.31W
04/09/2011 E1.00 INCH PIPESTONE MN TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Apr 9, 9:18 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL PIPESTONE 44.00N 96.31W
04/09/2011 E1.00 INCH PIPESTONE MN PUBLIC
&&
DMORINLocal storm report, Apr 9, 9:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
938 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL RUSSELL 44.32N 95.95W
04/09/2011 E0.88 INCH LYON MN TRAINED SPOTTER
&&
DMORINLocal storm report, Apr 9, 9:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL RUSSELL 44.32N 95.95W
04/09/2011 E1.50 INCH LYON MN TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Apr 9, 9:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TORNADO 7 W STORM LAKE 42.64N 95.34W
04/09/2011 BUENA VISTA IA STORM CHASER
TWO TORNADOES REPORTED BY CHASERS 7W OF STORM LAKE
RELAYED BY MEDIA
&&
DMORINLocal storm report, Apr 9, 10:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL MERRILL 42.72N 96.25W
04/09/2011 E0.88 INCH PLYMOUTH IA FIRE DEPT/RESCUE
DIME TO NICKLE
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:09 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 36 min |
| Apr 9, 7:31 PM CDT | Tornado Warning | FSD | Ida | 29 min |
| Apr 9, 7:44 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 31 min |
| Apr 9, 7:46 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Woodbury | 29 min |
| Apr 9, 7:56 PM CDT | Tornado Warning | FSD | Ida | 34 min |
| Apr 9, 8:08 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Ida, Woodbury | 37 min |
| Apr 9, 8:11 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 34 min |
| Apr 9, 8:19 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 41 min |
| Apr 9, 8:40 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 35 min |
| Apr 9, 8:41 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 19 min |
| Apr 9, 8:49 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 41 min |
| Apr 9, 8:55 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 35 min |
| Apr 9, 9:08 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 37 min |
| Apr 9, 9:09 PM CDT | Tornado Warning | FSD | Buena Vista | 36 min |
| Apr 9, 9:15 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 30 min |
| Apr 9, 9:17 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 43 min |
| Apr 9, 9:24 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth, Woodbury | 36 min |
| Apr 9, 9:25 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 20 min |
| Apr 9, 9:31 PM CDT | Tornado Warning | FSD | Plymouth, Woodbury | 29 min |
| Apr 9, 9:36 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay | 39 min |
| Apr 9, 9:46 PM CDT | Tornado Warning | FSD | Buena Vista | 29 min |
| Apr 9, 9:48 PM CDT | Tornado Warning | FSD | Cherokee | 27 min |
| Apr 9, 9:58 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 32 min |
| Apr 9, 10:02 PM CDT | Tornado Warning | FSD | Buena Vista | 28 min |
| Apr 9, 10:09 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 36 min |
| Apr 9, 10:13 PM CDT | Tornado Warning | FSD | Buena Vista, Cherokee | 47 min |
| Apr 9, 10:31 PM CDT | Tornado Warning | FSD | Cherokee | 29 min |
| Apr 9, 10:35 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 30 min |
| Apr 9, 10:50 PM CDT | Tornado Warning | FSD | Buena Vista, Cherokee | 40 min |
| Apr 9, 11:11 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 34 min |
| Apr 9, 11:27 PM CDT | Tornado Warning | FSD | Buena Vista, Clay | 18 min |
| Apr 9, 11:39 PM CDT | Tornado Warning | FSD | Clay | 21 min |
| Apr 10, 12:24 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 36 min |
| Apr 10, 12:47 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.